EconPapers    
Economics at your fingertips  
 

Regulation of a single-server queue with customers who dynamically choose their service durations

Royi Jacobovic ()
Additional contact information
Royi Jacobovic: The Hebrew University of Jerusalem

Queueing Systems: Theory and Applications, 2022, vol. 101, issue 3, No 3, 245-290

Abstract: Abstract In recent years, there is a growing attention towards queueing models with customers who choose their service durations. The model assumptions in the existing literature imply that every customer knows his service demand when he enters into the service position. Clearly, this property is not consistent with some real-life situations. Motivated by this issue, the current work includes a single-server queueing model with customers who dynamically choose their service durations. In this setup, the main result is existence of a quadratic price function which (1) implies an optimal resource allocation from a social point of view and (2) internalizes the externalities in the system. In addition, it is explained how to compute its parameters efficiently.

Keywords: Congestion control; Discretionary services; M/G/1; Externalities; Stochastic utility; 60K25; 90B22; 90C15 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s11134-021-09722-x Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:queues:v:101:y:2022:i:3:d:10.1007_s11134-021-09722-x

Ordering information: This journal article can be ordered from
http://www.springer.com/journal/11134/

DOI: 10.1007/s11134-021-09722-x

Access Statistics for this article

Queueing Systems: Theory and Applications is currently edited by Sergey Foss

More articles in Queueing Systems: Theory and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2022-10-29
Handle: RePEc:spr:queues:v:101:y:2022:i:3:d:10.1007_s11134-021-09722-x